Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 300, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 26, 2012, 9:41 PM CDT for Christian County, Ozark County, Taney County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2012, 9:41 PM CDT (02:41 UTC)
- Expired
- Sep 26, 2012, 10:10 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Christian County, MO, Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 9:47 PM CDT | HAIL 0.75 | Walnut Shade, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 440 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
866
WUUS53 KSGF 270241
SVRSGF
MOC043-153-213-270330-
/O.NEW.KSGF.SV.W.0300.120927T0241Z-120927T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 PM CDT WED SEP 26 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
WEST CENTRAL OZARK COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1030 PM CDT
* AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
MERRIAM WOODS...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BRADLEYVILLE...EDGEWATER BEACH...FORSYTH...GARRISON...KISSEE
MILLS...LONG RUN...MERRIAM WOODS...OZARK BEACH...POWERSITE...
ROCKAWAY BEACH...RUETER...TANEYVILLE AND WALNUT SHADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3676 9331 3678 9331 3692 9315 3669 9266
3649 9292
TIME...MOT...LOC 0241Z 309DEG 20KT 3678 9316
HAIL...1.00IN
WIND...60 MPH
$$
LINDENBERG1 follow-up statement
609
WWUS53 KSGF 270310
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1010 PM CDT WED SEP 26 2012
MOC043-153-213-270321-
/O.CAN.KSGF.SV.W.0300.000000T0000Z-120927T0330Z/
CHRISTIAN MO-OZARK MO-TANEY MO-
1010 PM CDT WED SEP 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR TANEY...WEST CENTRAL OZARK AND
SOUTHEASTERN CHRISTIAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3676 9331 3678 9331 3692 9315 3669 9266
3649 9292
TIME...MOT...LOC 0311Z 309DEG 20KT 3667 9300
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 5:59 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Sep 26, 5:59 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 559 PM CDT WED SEP 26 2012 ...UPDATE TO AVIATION... .DISCUSSION... GENERAL SHOWERS AND THUNDERSTORMS PERSISTED OVER SOUTHERN MISSOURI THIS AFTERNOON...IN RESPONSE TO AN APPROACHING SHORTWAVE TROUGH. A STATIONARY FRONT WAS POSITIONED NEAR INTERSTATE 70...AND SHOULD SLOWLY SHIFT TO THE SOUTH WITH TIME. MEANWHILE...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND TONIGHT BACK ACROSS SOUTHEAST KANSAS...AS A COUPLED JET STRUCTURE CREATES AN AREA OF LARGE SCALE ASCENT IN THIS REGION. THESE SHOWERS AND THUNDERSTORMS WILL TRACK TO THE EAST TONIGHT...PROVIDING THE OZARKS WITH ANOTHER ROUND OF RAINFALL. WE WILL NEED TO MONITOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI FOR SEVERE POTENTIAL. A RAIN CONTAMINATED AIRMASS WAS IN THE PROCESS OF RECOVERING THIS AFTERNOON...IN RESPONSE TO CLEARING SKIES AND HEATING. TEMPERATURES WERE APPROACHING THE LOW 80S IN THIS AREA...AND WILL NEED TO BE MONITORED CLOSELY...AS SHEAR LEVELS ARE QUITE A BIT STRONGER THAN YESTERDAY. THIS IS PURELY A CONDITIONAL RISK...IF STORMS CAN DEVELOP PRIOR TO SUNSET. WITH THE FRONTAL SYSTEM STILL SLOWLY MOVING THROUGH CENTRAL AND SOUTHERN MISSOURI TOMORROW...RAIN CHANCES WILL CONTINUE. MOISTURE TRANSPORT VECTORS DECREASE IN MAGNITUDE AS THE NOCTURNAL LOW LEVEL JET SUBSIDES. AS OF NOW...I'M THINKING RESIDUAL SHOWERS AND ISOLATED THUNDERSTORM POSSIBLE INTO THURSDAY AND THURSDAY NIGHT...WHILE BECOMING LOW IN FREQUENCY BY FRIDAY. STILL LOOKING LIKE A NICE WEEKEND WITH FALL LIKE WEATHER. TEMPERATURES ON SATURDAY AND SUNDAY WILL ONLY WARM INTO THE LOWER 70S. WE CONTINUE TO LEAVE PRECIP CHANCES OUT OF THE FORECAST...WITH DEEP NORTHERLY FLOW EVOLVING IN RESPONSE TO A CANADIAN TROUGH THAT SAGS INTO THE UPPER MIDWEST. CONTINUED MILD AND DRY CONDITIONS CAN BE EXPECTED INTO EARLY NEXT WEEK. THE GULF GETS COMPLETELY SCOURED OUT...WHICH SHOULD LEAD TO AN EXTENDED PERIOD OF DRY WEATHER FOR THE OZARKS. CRAMER && .AVIATION... FOR THE 00Z TAFS...HAVE A BOUNDARY LAYING OUT ACROSS THE FAR SOUTHWEST CORNER OF MISSOURI WHICH IS STARTING TO INITIATE CONVECTION ALONG IT IN NORTHEAST OKLAHOMA INTO THE FAR SOUTHWEST CORNER OF MISSOURI. SHOULD SEE THIS ACTIVITY CONTINUE TO SHIFT EAST ACROSS SOUTHERN MISSOURI THIS EVENING AND IMPACTING THE BBG TAFS THIS EVENING. LATER INTO THE OVERNIGHT...LOW LEVEL JET WILL BEGIN TO DEVELOP WITH ADDITIONAL CONVECTION EXPECTED AT ALL 3 TAF SITES WHICH WILL LINGER INTO THE OVERNIGHT HOURS. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Sep 26, 5:20 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 520 PM CDT WED SEP 26 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 520 PM CDT WED SEP 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ANY STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. ADDITIONAL THUNDERSTORM ACTIVITY WILL OCCUR INTO THE OVERNIGHT HOURS ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITHIN THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A STALLED FRONTAL BOUNDARY ACROSS SOUTHERN MISSOURI WILL CONTINUE TO FOCUS PERIODIC BOUTS OF SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK AREA THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Local storm report, Sep 26, 8:34 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 1 W NOEL 36.55N 94.50W
09/26/2012 E0.50 INCH MCDONALD MO 911 CALL CENTER
NUMEROUS REPORTS OF DIME HAIL
&&
LDOOLEYLocal storm report, Sep 26, 8:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL NOEL 36.55N 94.48W
09/26/2012 E1.00 INCH MCDONALD MO PUBLIC
NICKEL TO QUARTER HAIL IN NOEL
&&
LDOOLEYSpecial weather statement, Sep 26, 9:03 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 PM CDT WED SEP 26 2012
MOZ095-103-104-270245-
CHRISTIAN MO-STONE MO-TANEY MO-
903 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STONE...NORTHWESTERN
TANEY AND SOUTHEASTERN CHRISTIAN COUNTIES UNTIL 945 PM CDT...
AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PONCE DE LEON...OR 6 MILES SOUTHWEST OF
HIGHLANDVILLE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRUNER...CHADWICK...CHESTNUTRIDGE...
CHRISTIAN CENTER...ELKHEAD...GALENA...GARRISON...HIGHLANDVILLE...
KELTNER...OLDFIELD...PONCE DE LEON...SELMORE...SPARTA AND SPOKANE.
PEOPLE IN NORTHEASTERN STONE...NORTHWESTERN TANEY AND SOUTHEASTERN
CHRISTIAN COUNTIES...INCLUDING HIGHLANDVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3695 9349 3704 9290 3681 9291 3681 9288
3679 9287 3677 9347
TIME...MOT...LOC 0203Z 264DEG 21KT 3687 9336
LINDENBERGLocal storm report, Sep 26, 9:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0913 PM HAIL 2 S SPOKANE 36.84N 93.30W
09/26/2012 E0.75 INCH CHRISTIAN MO TRAINED SPOTTER
&&
LDOOLEYLocal storm report, Sep 26, 9:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL 2 S SPOKANE 36.84N 93.30W
09/26/2012 E1.00 INCH CHRISTIAN MO TRAINED SPOTTER
&&
LDOOLEYLocal storm report, Sep 26, 9:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
922 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 SW PONCE DE LEON 36.87N 93.36W
09/26/2012 E1.75 INCH STONE MO 911 CALL CENTER
COMMUNICATIONS RECEIVED REPORT OF NEAR GOLF BALL HAIL
JUST SOUTHWEST OF TOWN.
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:32 PM CDT | Special Weather Statement | SGF | Newton | 43 min |
| Sep 26, 7:35 PM CDT | Special Weather Statement | SGF | Stone | 40 min |
| Sep 26, 7:40 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Sep 26, 7:49 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 41 min |
| Sep 26, 8:04 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 26 min |
| Sep 26, 9:03 PM CDT | Special Weather Statement | SGF | Christian | 42 min |
| Sep 26, 9:07 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Stone, Taney | 38 min |
| Sep 26, 11:08 PM CDT | Special Weather Statement | SGF | Ozark | 52 min |
| Sep 26, 11:09 PM CDT | Special Weather Statement | SGF | Christian | 51 min |
| Sep 26, 11:19 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 17 min |
| Sep 26, 11:21 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 39 min |
| Sep 26, 11:38 PM CDT | Special Weather Statement | SGF | Oregon | 52 min |
| Sep 27, 12:21 AM CDT | Special Weather Statement | SGF | Douglas | 24 min |
| Sep 27, 1:37 AM CDT | Special Weather Statement | SGF | Carter | 23 min |
| Sep 27, 1:39 AM CDT | Special Weather Statement | SGF | Webster | 51 min |
| Sep 27, 2:04 AM CDT | Special Weather Statement | SGF | Howell | 41 min |
| Sep 27, 3:01 AM CDT | Flash Flood Warning | SGF | Douglas | 6 hr |
| Sep 27, 8:53 AM CDT | Areal Flood Warning | SGF | Douglas, Webster, Wright | 3 hr |
| Sep 27, 11:57 AM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Webster, Wright | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.